Open Access
March 2014 Sharp stability inequalities for the Plateau problem
G. De Philippis, F. Maggi
J. Differential Geom. 96(3): 399-456 (March 2014). DOI: 10.4310/jdg/1395321846


The validity of global quadratic stability inequalities for uniquely regular area minimizing hypersurfaces is proved to be equivalent to the uniform positivity of the second variation of the area. Concerning singular area minimizing hypersurfaces, by a “quantitative calibration” argument we prove quadratic stability inequalities with explicit constants for all the Lawson’s cones, excluding six exceptional cases. As a by-product of these results, explicit lower bounds for the first eigenvalues of the second variation of the area on these cones are derived.


Download Citation

G. De Philippis. F. Maggi. "Sharp stability inequalities for the Plateau problem." J. Differential Geom. 96 (3) 399 - 456, March 2014.


Published: March 2014
First available in Project Euclid: 20 March 2014

zbMATH: 1293.49103
MathSciNet: MR3189461
Digital Object Identifier: 10.4310/jdg/1395321846

Rights: Copyright © 2014 Lehigh University

Vol.96 • No. 3 • March 2014
Back to Top